Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes shortness of breath and irritation in the throat?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11820 Questions

default
Posted on Tue, 21 Mar 2017 in Accident and Emergency
Question: I was deep cleaning with bleach, I didn't dilute it at all and it wasn't very ventilated. this was for about 45 min. I developed a tight chest and scratchy throat. I've gotten fresh air got away from it, but just want to know if I should be worried or if it's a big deal..?
doctor
Answered by Dr. Praveen Tayal 23 minutes later
Brief Answer:
No big deal.

Detailed Answer:
Hello,
Thanks for posting your query.
The tight chest and scratchy throat is due to the irritation caused by the fumes on the mucosa. it can cause watering of the eyes also. You need to rinse your mouth and throat thoroughly with fresh water to remove the irritant. if there is no shortness of breath then there is no need to worry. Take rest and it will all subside in next few hours.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Shortness of breath

doctor1 MD

My sister is experiencing occasional episodes of dizziness, extreme fatigue, sweating, shortness of breath, and nausea. The onset has been sudden and lasts from several minutes to hours, though she says she has been feeling unwell in general for several months. In the episode I witnessed 2 months ago, we took her to the hospital. Her BP was very high (150 s over high 90 s) and she listed to one side when walking. She commented that she didn t feel right in her head and that it took effort for her to speak. There was no blurred vision, or noticeable speech difficulty. The ECG, MRI , and all lab work were normal. Her family physician has been unable to identify the cause and she is not being treated. Her BP is usually normal at the doctor s office, but she did a self check (at pharmacy) when last episode occurred and it was again in the 150 s to high 90 s. I m concerned something is seriously wrong. Suggestions?

doctor1 MD

I have a question. if someone were having a very strange sensation in their chest, behind the sternum where the heart would be....the sensation feels like blood gushing through. it s just to weird to describe very well. no pain. no shortness of breath, no lightheadedness.... but the beat of the heart feels a little bit off, like it s missing and this gushy feeling almost like when you have chest congestion but in the heart instead. weird I know. not sure what to do. it s probably nothing, but thought I would ask. lasts only about a minute or less. but comes back. does anybody know what this might be? Thank you

doctor1 MD

This is a really elaborate question.. but I'm very scared, and have been going through this for years. I'm finally giving in and asking any and all doctors for their opinion.

I'm a 26 year old male. 6'2 and 145 lbs. I've been having episodes of SVT since I was 18 years old. About 5 years ago a cardiologist I saw put me on 25mg of metoprolol twice daily. It seemed to help a lot. The episodes happened rarely, and I felt mostly normal. A year or so after that, my symptoms worsened again. He upped my dosage to 50mg twice daily, and scheduled me for an echo and a holter monitor. I had the tests and both can't back normal. I had no episodes of SVT while on the holter, sadly. After he increased my dosage again, I felt normal for a long time. Last March I traveled to Ireland. I was there until May. When I came back to my home, I was out of work for a few months and was living a sedentary life. After a while I started noticing symptoms. I was experiencing numbness and pain in my back, shortness of breath, dizziness upon standing, muscle weakness, heat and cold sensitivity, insomnia, and severe anxiety. I became very depressed and was afraid to go to the doctor. Eventually my girlfriend forced me to go. I was given full blood work and a chest X-ray. Everything came back fine and the doctors attributed it to anxiety/depression and months of inactivity. I felt slightly better after hearing that from the doctors, and went home. I secured a job and felt a bit better, but still felt nowhere near healthy. A year later, I started noticing my symptoms getting drastically worse. My legs would tremble when I walked up and down even stairs. If I tried lifting anything, my arms and hands would shake. I was extremely tired, the pain and numbness in my back had worsened, and now there was a new pain in my abdomen under my rib cage. A constant dull soreness. I also noticed my shortness of breath getting worse. I could no longer even sing or yell without feeling like my lungs were going to collapse. The breaking point for me was one night while I was having sexual relations with my girlfriend, and my heart went tachycardic. 280bpm for 15 minutes. It felt differed than the older episodes I used to have. It wasn't just fast. It was hard and felt like my heart was going to explode. When the paramedics got there, it converted. Since that incident, I haven't been able to have sex with my girlfriend, because as soon as I get excited, my heart starts beating very hard and slow, and erratic, instead of fast and steady as it should. This was in July. It's now November and things only feel worse. I feel like I can't do anything. The symptoms are all too much and too frequent. I'm seeing a doctor who actually seems to care, but I have to wait 2 weeks between visits, and he hasn't figured anything out yet. That's about the end of my story. I just want help. I don't care from where. My whole life is ruined and I feel trapped and scared.

Here are all of my symptoms:

Upper back pain/numbness
Dull pain under ribs in abdomen
Shortness of breath
Heart palpitations
PVCs
Tachycardia
Bradycardia
Tachycardia on standing
Insomnia
Weakness
Fatigue
Blurred vision
Purple fingernails and toenails
Cold and heat sensitivity
Angina
Severe anxiety

I also personally, think I have Marfan's syndrome. I'm 6'2, and 145lbs, and my fingers, toes and limbs are all very long and thin. My face is also long and thin. I just don't understand how I could be this old and not have been diagnosed already. Nobody else in my family has it. The only reason I even know of it's existence is because a friend of mine in medical school mentioned it.

I've also got a black pit for a wisdom tooth in the back of my mouth that's been there since I was 19 or 20 that I've never had taken care of. I know I've heard of tooth problems being related to cardiac problems.

I'm not looking for a cure or a diagnosis, only some insight into the situation from someone in experience. Reading about what COULD be wrong with me online is mostly useless because there are so many symptoms and variables. Anything would be helpful at this point.

Thanks in advance.

If I think of anything else I'll add it.

doctor1 MD

My 65 year old wife is taking Fluticasone as an inhaler and Montelukast which were prescribed for a chronic mild but somewhat annoying cough, and Hypertension, respectively. She is now experiencing frequent bouts of diarrhea, and shortness of breath and what feels like her heart is pounding with sweating upon what is otherwise normal activity physical activity. She is also taking Xaralto for A-Fib and has discontinued Warfarin as per the Doctor s orders. We were thinking about discontinuing the Fluticasone to see if the diarrhea is relieved but were uncertain due the drug being a corticosteroid. She also since childhood has a history of Positive TB Test without presenting any symptoms. Is it unsafe for her to discontinue the use of Fluticasone?

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

Hi dr xxxxxxxx as requested I had blood panel done and they came back normal no signs of heart attack or enzymes I have a stress test set up tomorrow the ecg that was uploaded already I will ask him to take a look my question is I quit smoking 9...

doctor1 MD

What can cause all over body pains so severe walking and movement are difficult (dressing, showering, getting out of bed). I also have chest and rib pains with that as well, heart problems have been ruled out. A bad left foot with swelling, had...